How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Dan B. Your Own Question
Dr. Dan B.
Dr. Dan B., Board Certified Ophthalmologist
Category: Eye
Satisfied Customers: 3343
Experience:  Eye surgeon experienced in cataracts, glaucoma, retina & neuro-ophthalmology
36528250
Type Your Eye Question Here...
Dr. Dan B. is online now
A new question is answered every 9 seconds

JUST NOTICED I HAVE A SMALL RED SPOT IN THE WHITE OF MY EYE,

Customer Question

JUST NOTICED I HAVE A SMALL RED SPOT IN THE WHITE OF MY EYE, LOWER PORTION.
SHOULD I BE CONCERNED AND SEE A DOCTOR?
Submitted: 5 years ago.
Category: Eye
Expert:  Dr. Dan B. replied 5 years ago.

Doctor DanB : Hello and thanks for your question. Are you available to chat?
Doctor DanB : does this look like a little spot of blood?
JACUSTOMER-spto5e9t- :

YES

JACUSTOMER-spto5e9t- :

, REENTLY I KIND OF POKES MY EYE.

Doctor DanB : Has there been any change to the vision, any eye pain, discharge or light sensitivity?
JACUSTOMER-spto5e9t- :

NO

Doctor DanB : It sounds like what you experienced is called a subconjunctival hemorrhage. This essentially amounts to a bruise on the eye, except on the eye the tissue that the blood is underneath is transparent so you see the blood exactly the color it is, versus a bruise on your arm which is hiding beneath layers of skin. There are things that can predispose to getting these hemorrhages. Warfarin (coumadin) is one of the most common drugs that cause this. However, taking aspirin, ibuprofen, motrin, aleve, naprosyn can thin the blood and predispose to these. Also taking garlic, ginseng, ginko biloba and vitamin E can also thin the blood and predispose to getting these. Also when there is significant pressure being generated in the eye or head, this can happen from that. Examples of this include eye rubbing, sneezing, coughing, lifting a heavy load or straining against a bowel movement.  If you are not taking any of these medicines or vitamins and/or you've not had any of these pressure causing events, then having multiple episodes of this could be a sign of a bleeding problem and should be checked out by your primary care doctor. In the meantime, if there is any eye discomfort, cool compresses and/or artificial tears can help alleviate your symptoms. As long as there has been no prior eye surgery or trauma, however, there is usually little cause for concern.  Like any bruise, it will just take time for it to go away; over a 1-2 weeks it will turn different colors and just fade away. 
Doctor DanB : does that make sense?
Expert:  Dr. Dan B. replied 5 years ago.

I am happy to be able to help you today. I will also be happy to answer any other questions until you have the information you need. If you would like to ask further questions or clarification regarding anything I've said, please let me know and I will be happy to address your concerns.

 

If not, Please help me get credit for my efforts in answering your questions and press the ACCEPT button for this encounter; this allows part of the funds that you have deposited to the website to be released for my efforts to assist you. This does not end our conversation, however-we can continue to discuss any of your concerns without further charges until you are satisfied.

 

Any positive feedback and/or bonus you may feel prompted to provide would be welcomed and is appreciated. Thanks for your inquiry!

 

My opinion is solely informative and does not constitute a formal medical opinion or recommendation. For a formal medical opinion and/or recommendation you must see an eye doctor.